MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY
Model Number RM-ATEC SAPPHIRE 100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device at the time of this report.A follow up report will follow with the information from the dhr.
 
Event or Problem Description
It was reported by the user site that during an atec sapphire procedure on (b)(6) 2026, "we had the red light again and the system was really loud and vibrating a lot.We were not able to complete the biopsy because the vacuum was not working." the user later clarified that "the radiologist did two rounds of sampling, after the second round he decided he wanted to do another round.During this time is when the system went down.The procedure was 80% complete but we did not get as much tissue as we wanted on the third round of sampling." no further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported by the user site that during a procedure on (b)(6) 2026, the atec sapphire with serial number (b)(6) began experiencing issues and reported, "we had the red light again and the system was really loud and vibrating a lot.We were not able to complete the biopsy because the vacuum was not working." the user later clarified that "the radiologist did two rounds of sampling, after the second round he decided he wanted to do another round.During this time is when the system went down.The procedure was 80% complete, but we did not get as much tissue as we wanted on the third round of sampling." the system was replaced with a new one through an advanced exchange.Initial evaluation: the atec system was not sent to hologic pmqa for investigation, it was returned to the marlborough location.The system had been in use for approximately 5 months at the time of the complaint, based on the install date and the date of the complaint.Investigation methods and findings: the atec system was not returned to hologic¿s post market quality assurance (pmqa) team for investigation, but was instead sent to hologic¿s marlborough, ma location to be serviced by a hologic manufacturing technician as part of a system refurbishment process.Based on the report completed by the technician, the motor compressor shakes when the unit is running and the compressor union is broken.Cause/root cause: no further investigation could be completed into this issue since the unit was not returned to the pmqa lab.Based on the report filed by a hologic service engineer when repairing the system, the most probable root cause that can be determined for the motor compressor shaking when the unit is running is the vibration isolators on the compressor failing, and the most probable cause for the lack of vacuum is the compressor union being broken.Conclusion: the atec system was not returned to hologic¿s post market quality assurance (pmqa) team for investigation, but was instead sent to hologic¿s marlborough, ma location to be serviced by a hologic manufacturing technician as part of a system refurbishment process.Based on the report completed by the technician, the motor compressor shakes when the unit is running and there is a broken union bulkhead.Future complaints will be monitored and trended for this issue complaint confirmed: no device history record (dhr) review: system serial number: (b)(6) system sku: atec sapphire system manufacture date: 01/18/2022 system installation date:(b)(6)2025 udi: (b)(4) the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
ATEC SAPPHIRE 100
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key24193548
Report Number1222780-2026-00042
Device Sequence Number18136598
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRM-ATEC SAPPHIRE 100
Device Catalogue NumberRM-ATEC SAPPHIRE 100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer05/26/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown